Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
136 Doctors are Online

What diet should I take to lower SGPT level? Please refer some medication

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2004
Answered : 364 Questions
sir , my total cholestrol is 143 and the sgot level is 38.5 and sgpt is 68.5 so which diet should i take to lower the sgpt level and my age is 34 also please refer me some medications .
Posted Thu, 20 Sep 2012 in Liver and Gall Bladder
Answered by Dr. Enrique Molina 36 minutes later


Thanks for the query.

Your total cholesterol is within normal limits; however it would also be good to know the level of your "bad" cholesterol which is the LDL, and the level of the "good" cholesterol which is the HDL too. If you have those values too, please specify them in your next follow up.

Your liver enzymes are both slightly increased in particular the SGPT.

First and foremost it is required to find out the reason why your liver enzymes are elevated in order for you to get a solution. Theoretically increased liver enzymes could be due to many reasons, including but not limited to hepatitis B, hepatitis C, fatty liver, autoimmune hepatitis, alcohol, even medications.
Medications to lower these liver enzymes are given targeting the etiology of your liver condition (for example, antivirals for hepatitis B or C, immunosuppressives for autoimmune hepatitis, diet and exercise for fatty liver, etc). That being said, the liver enzymes are not significantly elevated to trigger a panic.

Hope that answers your question. Let me know if can further assist you in this matter.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor